Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter October 18, 2018

Meglumine antimoniate-induced DRESS: original case with a positive skin test

Amel Chaabane, Haifa Ben Romdhane, Hajer Ben Brahim, Nadia Ben Fredj, Zohra Chadli, Naceur A Boughattas, Mohamed Chakroun and Karim Aouam
From the journal Acta Parasitologica

Abstract

We report a case of a 64-year-old woman treated with meglumine antimoniate (Glucantime®). On day 20, she developed fever, a pruriginous skin rash and myalgia. The blood tests showed eosinophilia and hepatic cytolysis. The clinico-biological picture improved gradually and the symptoms disappeared 4 weeks after the drug withdrawal. Six weeks later, intradermal tests to Glucantime® were performed and were positive at 48 hour-reading. This clinical picture suggests DRESS induced by meglumine antimoniate. To the best of our knowledge, only one case of meglumine antimoniate-induced DRESS has been reported in the literature and we are the first to report a case confirmed by skin tests.

  1. Conflicts of interest. The authors declare no conflict of interest.

Acknowledgments

The authors are greatly indebted to Prof. Adel Rdissi for his help in improving the language used in this article.

References

Barbaud A. 2014. Skin testing and patch testing in non-IgE-mediated drug allergy. Current Allergy and Asthma Reports,14, 442. 10.1007/s11882-014-0442-8Search in Google Scholar

Ben Salah A., Ben Messaoud N., Guedri E., Zaatour A., Ben Alaya N., Bettaieb J. et al. 2013. Topical paromomycin with or without gentamicin for cutaneous leishmaniasis. The New England Journal of Medicine, 368, 524–532. 10.1056/NEJ-Moa1202657Search in Google Scholar

Brasileiro A., Martín-Ezquerra G., García-Martinez P., Pujol R.M., Giménez-Arnau A.M. 2017. Allergic reactions to meglumine antimoniate while treating cutaneous leishmaniasis. Journal of the European Academy of Dermatology and Venereology, 31, 59–60. 10.1111/jdv.13726Search in Google Scholar

Cordoba S., Gandolfo Cano M., Aguado M., Huerta-Brogera M., Romero A., Martinez-Moran C. et al. 2012. Delayed allergic skin reactions due to intralesional meglumine antimoniate therapy for cutaneous leishmaniasis. Allergy, 67, 1609–1611. 10.1111/all.12050Search in Google Scholar

Esfandiarpour I., Farajzadeh S., Rahnama Z., Fathabadi E.A., Heshmatkhah A. 2012. Adverse effects of intralesional meglumine antimoniate and its influence on clinical laboratory parameters in the treatment of cutaneous leishmaniasis. International Journal of Dermatology, 51, 1221. 10.1111/j.1365- 4632.2012.05460.xSearch in Google Scholar

Jeddi F., Caumes E., Thellier M., Jauréguiberry S., Mazier D., Buffet P.A. 2009. Case report: Drug hypersensitivity syndrome induced by meglumine antimoniate. The American Journal Of Tropical Medicine And Hygiene, 80, 939–94010.4269/ajtmh.2009.80.939Search in Google Scholar

Kardaun S.H., Sidoroff A., Allanore V., Halevy S., Davidovici B.B., Mockenhaupt M., et al. 2007. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist? The British Journal of Dermatology, 156, 609-611. 10.1111/j.1365-2133. 2006.07704.xSearch in Google Scholar

Masmoudi A., Hariz W., Marrekchi S., Amouri M., Turki H. 2013. Old world cutaneous leishmaniasis: diagnosis and treatment. Journal of Dermatological Case Reports, 7, 31–41. 10.3315/jdcr.2013.1135Search in Google Scholar

Naranjo C.A., Busto U., Sellers E.M., Sandor P., Ruiz I., Roberts E.A., et al. 1981. A method for estimating the probability of adverse drug reactions. Clinical Pharmacology and Therapeutics, 30, 239–24510.1038/clpt.1981.154Search in Google Scholar

Wongkitisophon P., Chanprapaph K., Rattanakaemakorn P., Vachiramon V. 2012. Six-year retrospective review of drug reaction with eosinophilia and systemic symptoms. Acta Dermato-Venereologica, 92, 200–205. 10.2340/00015555-1222Search in Google Scholar

Received: 2017-11-23
Revised: 2018-05-19
Accepted: 2018-07-17
Published Online: 2018-10-18
Published in Print: 2018-12-19

© 2018 W. Stefański Institute of Parasitology, PAS

Scroll Up Arrow